MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COCR FEM 12/14 FEM HD 28 + 8; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. COCR FEM 12/14 FEM HD 28 + 8; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 71302808
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/08/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to peri-prothetic fracture.Head and liner were replaced.Devices won't be returned.
 
Additional Manufacturer Narrative
The associated reflection liner and cobalt chrome femoral head were not returned for evaluation.Therefore a product analysis could not be performed.After repeated requests, smith and nephew has been unable to obtain device details.As device details were not made available, device history record cannot be completed.Complaint history review could not be performed with any accuracy due to lack of batch number.Our investigation including a clinical evaluation noted that the root cause of the peri-prosthetic fracture could not be determined based solely on the one x-ray image provided; however, the approximate 20.5 years in vivo, probable wear particles and impingement with the liner, and declining bone quality were likely contributing factors to the reported event as profound rim poly wear was demonstrated on the explant photos.The patient impact beyond the revision procedure and an expected brief post-operative rehab phase could not be concluded.There is no information that would suggest the implanted devices failed to meet specifications.A relationship, if any, between the devices and the reported incident or adverse event could not be corroborated.Without the return of the actual product involved and batch information available, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however, smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, this complaint will be reopened and reevaluated.

Brand Name
COCR FEM 12/14 FEM HD 28 + 8
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8660900
Report Number1020279-2019-02128
Device Sequence Number2446028
Product Code LPH
UDI-Device Identifier03596010194145
UDI-Public03596010194145
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K963509
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1999
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71302808
Initial Date Received by Manufacturer 05/08/2019
Supplement Date Received by Manufacturer05/08/2019
Initial Report FDA Received Date05/31/2019
Supplement Report FDA Received Date08/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;